

PROVISIONAL ANNOTATED AGENDA AND SCHEDULE

Day 1 - Wednesday, 13 March 2024

13:00-18:00 CET

Time	Agenda Item	Presenter / Lead	Docs / Comments				
	Joint session with the ASCOBANS North Sea Group						
13:30	Registration: pre-registered participants are requested to sign for their meeting badges at the registration desk, in the meeting room. Venue: Thalassa Beach, Bo Barnaart, Strandafgang 18,						
14:00	Welcome and opening of the Joint Session						
14:05	 CMS COP14 & ASCOBANS MOP10 Relevant outcomes of the 14th Session of the Conference of the Parties to CMS Planning for the 10th Meeting of the Parties to ASCOBANS 	Jenny Renell / Secretariat					
14:20	Population assignment of harbour porpoises in North and Baltic Sea using whole genome data	Ralph Tiedemann / University of Potsdam					
14:45	Discussion about conservation measures across the three regions regarding:						
	 Bycatch Update on CIBBRiNA Endangered, Threatened and Protected species in the new MSC Fisheries Standard. Drones as a research tool in nature conservation: behaviour, acoustics, nutrition and bycatch trials The PearlNet: Application of acoustic reflectors in set nets to reduce bycatch of harbour porpoises and other odontocetes while keeping fish catches high Discussion 	Jip Vrooman / WUR Shaun McLennan / MSC Michael Daehne / BfN Thomas Noack / Thünen Institute of Baltic Sea Fisheries					

20th Meeting of the Jastarnia Group Zandvoort, the Netherlands, 13-15 March 2024

Time	Agenda Item	Presenter / Lead	Docs / Comments				
15:30	Coffee break 30min						
16:00	Bycatch - continued						
16:30	Offshore renewable energy Evidence for the impacts of offshore wind energy on harbour porpoise Discussion	Rowana Walton / UNEP- WCMC					
17:00	 Underwater noise Discussion on what regulations each country has regarding underwater noise and any mitigation actions they apply, both inside and outside MPAs. As a start to this discussion, we invite national presentations on current measures, both within and outside MPAs. 						
18:00	Close of the joint session						

Day 2 - Thursday, 14 March 2024

09:00-18:00 CET

Time	Agei	nda Item	Presenter / Lead	Docs / Comments
08:30		Registration: pre-registered participants are requested to sign for their meeting badges at the registration desk, in the meeting room.	Venue: Thalassa Beach, Boulevard Barnaart, Strandafgang 18, Zandvoort.	
09:00	1.	1. Opening of the Meeting		
	1.1.	Welcoming remarks Short welcoming remarks and housekeeping information.	Secretariat	

20th **Meeting of the Jastarnia Group**Zandvoort, the Netherlands, 13-15 March 2024

Time	Agei	Agenda Item		Docs / Comments
	1.2.	Adoption of the Agenda Members will be requested to review and adopt the Provisional Agenda and Provisional Annotated Agenda and Schedule. Late items and topics to be discussed under item 8 (Any other business) may be suggested. Rules of Procedure for the ASCOBANS Advisory Committee apply to the Jastarnia Group meetings.	Chair	Doc.1.2a Provisional Agenda Doc.1.2b Provisional Annotated Agenda and Schedule
09:30	2. Progress under the Jastarnia Plan and the Western Baltic, Belt Sea and Kattegat Plan			
	2.1.	National progress reports on activities since March 2023 Country representatives will be invited to provide an overview of key activities (each presentation 5-10 min). If both fisheries and environment representatives for your country join the meeting, please consider giving a joint presentation. Members will be invited to discuss the extent of implementation of the Jastarnia and WBBK Plans, to share successes and to identify challenges and prioritised actions.	Members	
10:30		Break 30 min		
11:00	2.2.	Update on fishing effort Members are requested to report how fishing effort in static nets has changed in their waters over the last few years.	Members	
11:30	3.	Updates from across the Baltic and Belt Seas		
	3.1.	Status of process to minimize bycatch of the Baltic Proper Harbour Porpoise, the status of the pinger/defense issue, and current discussions in BaltFish on further measures	Ida Carlén	
	3.2.	Upcoming ICES advice process	Ruth Fernandez & Lise Cronne	
	3.3.	Overview of HELCOM matters related to harbour porpoise	Florent Nicolas	
	3.4.	Update on SAMBAH-II	Kylie Owen	



20th **Meeting of the Jastarnia Group**Zandvoort, the Netherlands, 13-15 March 2024

Time	Agei	nda Item	Presenter / Lead	Docs / Comments
13:00		Lunch break 1h		
14:00	4.	Other activities contributing to the conservation of the harbour porpoise in the Baltic Proper, Western Baltic, Belt Sea and Kattegat		
	4.1.	Recent research A negative trend in abundance and an exceeded mortality limit call for conservation action for the Vulnerable Belt Sea harbour porpoise population	Julia Carlström	
	4.2.	Draft instructions for genetic sampling The Coordinator of the Jastarnia and WBBK Plans will introduce an outline for potential instructions for genetic sampling, which was raised at JG18.	Ida Carlén	
15:00	5.	Overall progress in implementation of the Jastarnia and WBBK Plans The Coordinator of the Jastarnia and WBBK Plans will give a presentation reflecting the progress in implementing these plans, including the summary Table 7.1 and Table 12.1, respectively, from the Progress Reports. Country representatives will be invited to comment and fill any gaps in the relevant parts of the overview reports.	Ida Carlén	Progress report on the Jastarnia Plan 2023 Progress Report on the WBBK Plan 2023
15:30		Coffee break		
16:00	5.	Overall progress in implementation of the Jastarnia and WBBK Plans - continued		
18:00	End of Day 2			



Day 3 - Friday 15 March 2024

09:00-13:00 CET

Time	Age	nda Item	Presenter / Lead	Docs / Comments		
09:00	6.	Planned review of the WBBK Plan Update from the Chair.	ASCOBANS Conservation Plan for the Harbour Porpoise Population in the Western Baltic, the Belt Sea and the Kattegat (2012)			
09:15	7.	Review and update of Action Points Members will be invited to review Action Points from the previous meeting of the Jastarnia Group (JG19, March 2023), update them, and add any new Action Points arising from the current meeting.	Chair	Action Points from JG19		
10:30	Coff	Coffee break 30min				
11:00	7.	Review and update of Action Points (continued)				
	8.	Any other business	Chair			
	9.	Date of the 21 st Meeting of the Jastarnia Group Members will be invited to discuss the timing of the Jastarnia Group meeting. The next meeting is planned to take place online.	Secretariat			
13:00	10.	Close of the Meeting				